Aa
A
A
Close
Avatar universal
heart operation
my sister had open heart surgery.they had to replace one of the main values.butsince she has had the operation her legs swell up.what causes that.she wears the stocking but it still happens
Cancel
2 Answers
Page 1 of 1
329165 tn?1466758304
Hi there,

I had OHS to fix my mitralvalve, 31 Mar 2008.  During Sept of that year I had to be re-admitted as I had a lot of fluid retention (swelling of legs, abdominal area and face).  Cardio gave me IV Lasix and after 4 days of treatment I had to take Lasix pil daily.  I am now 3 years post-op and I take Lasix when I have fluid retention.  I still get fluid retention, but it is now only once a month or so.

OHS is a very big operation and it takes your heart and body almost 2 years to get completely over it.  I think she should go to her General Practitioner, let him access her.  He can prescribed Diuretic if necessary.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
How is her kidney function? Does she take Cholesterol reducing medication? How about Norvasc (Amlodipine - Alpha-Channel Blocker)?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Heart Disease Answerers
159619 tn?1499916784
Blank
Salt Lake City, UT
11548417 tn?1480750569
Blank
Netherlands
Avatar universal
Blank
5536886 tn?1455830946
Blank
Avatar universal
Blank
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
675718 tn?1449992146
Blank
drifter0213 commented on gma
16 hrs ago
406584 tn?1399591666
Blank
10356 commented on gma
Sep 19
Avatar universal
Blank
Heart Disease Community Resources